My pain med rxing Dr. believes me and has my EMG reports showing"mild sensory neuropathy" and MRI showing herniated disk,scar tissue around L-4/L-5 fusion(1986)with radiculopathy(??)Anyway he asked me to keep a pain journal and the middle of the night awakenings from pain he attributes to withdrawal. I know withdrawal causes pain...so how do you know? He said sensory neuropathy should not be THAT painful. All I know is that I must sleep or I am a basket case.I would rather give up a daytime dose to get a decent night's sleep.To me,the pain is bad...I must seem like a real wimp in his eyes but I don't pop a pill over every little ache and pain. Any feedback is so greatly appreciated. BTW, I take 75-90 mgs. of plain oxycodone and 5-10 mgs. of elavil at bedtime. I haven't had a lot of luck with meds....been on Lyrica, Neurontin.Motrin, vicodin and this current combo works for me,. Am I on a very high dose? Thanks in advance. Love, Sharonn
I would seriously tell your dr to stick his finger in the light socket and see how it feels. Sensory neuropathy hurts like crazy. I currently have it in my hands, feet, fingers, and toes. Luckly, we found out that my B-12 was too low and it was the cause of the sensory neuropathy. 8 months ago, I was ready to scream from the pain. It messes with everything. Not fun to deal with.
You know if the current medication that you are taking is working for you then stick with that. What may seem like a high dose for one person is an effective dose for another. I currently take 37.5mcg fentanyl patch,600mg Lyrica, 100mg Ultram, and acteminophen. It was working well for awhile until the last week and a half. Now there is tingling and a pulsating feeling going up my feet into my lower legs. It gets very frustrating and now my doctor wants me to try a TENS unit. The hardest thing is trying to find not only the right medications but also the right dosages. If you find that then stay there.